Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 6, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 21, 2018, 1:59 PM PDT for White Pine County, Nevada. It took effect at Mar 22, 2018, 9:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2018, 1:59 PM PDT (20:59 UTC)
- In effect from
- Mar 22, 2018, 9:00 AM PDT
- Expired
- Mar 22, 2018, 8:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS75 KLKN 212059 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 159 PM PDT Wed Mar 21 2018 NVZ035-221200- /O.NEW.KLKN.WI.Y.0006.180322T1600Z-180323T0300Z/ White Pine County- 159 PM PDT Wed Mar 21 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PDT THURSDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 9 AM to 8 PM PDT Thursday. * WINDS...South at 20 to 30 mph with gusts of 40 to 60 mph. * TIMING...Winds will increase early Thursday morning and intensify through Thursday afternoon. * IMPACTS...Strongest winds will be along summits and mountain areas. However advisory level winds are expected in valley areas too. High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
2 follow-up statements
486 WWUS75 KLKN 220915 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 215 AM PDT Thu Mar 22 2018 NVZ035-230300- /O.CON.KLKN.WI.Y.0006.180322T1600Z-180323T0300Z/ White Pine County- 215 AM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS...South at 20 to 30 mph with gusts of 40 to 60 mph. * TIMING...Winds will increase early this morning and intensify through The afternoon. * IMPACTS...Strongest winds will be along summits and mountain areas. However advisory level winds are expected in valley areas too. High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
582 WWUS75 KLKN 222107 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 207 PM PDT Thu Mar 22 2018 NVZ035-230300- /O.CON.KLKN.WI.Y.0006.000000T0000Z-180323T0300Z/ White Pine County- 207 PM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...South at 25 to 35 mph with gusts of 40 to 60 mph. * TIMING...Winds will gradually diminish into this evening. * IMPACTS...Strongest winds will be along summits and mountain areas. However advisory level winds are expected in valley areas too. High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:41 AM PDT, 10 hours 18 minutes earlier.
Area forecast discussion, Mar 21, 3:41 AM PDT, 10 hours 18 minutes before
Area Forecast Discussion National Weather Service Elko NV 341 AM PDT Wed Mar 21 2018 .SYNOPSIS...Abundant Pacific moisture will move across the region through Thursday bringing valley rain and mountain snow. && .SHORT TERM...Today through Friday. Pacific moisture beginning to stream across northern NV with radar showing scattered showers. This will continue today, with showers spreading into central NV tonight. Moisture will increase tonight and with its subtropical origins snow levels will remain above 8000 feet. Moderate valley rains are expected across much of the region with many areas receiving 1/3 to 2/3 inch by Friday morning. With rain falling on mid- elevation snow and already wet soil some minor overland flooding is possible. Precipitation will end from west to east Thursday night with dry weather returning on Friday. .LONG TERM...Friday night through next Wednesday. Trough energy dropping in from the Pacific NW Friday night will result in scattered precipitation through at least Sunday. Atmospheric thermal profiles would support snow showers all the way down to the surface but with the sun angle now starting to get higher along with daytime highs above freezing, any snow accumulation will have to be limited to overnight and mostly on grassy surfaces. Temperatures will cool into the weekend with daytime highs on Saturday generally ranging from the 40s north to low 50s across south central NV. Sunday/Monday will see widespread highs in the 40s. Expect warmer temperatures towards the end of the week as a ridge returns to the area along with dry weather. Overnight lows will generally be in the 20s with some locations dropping into the upper teens some nights. && .AVIATION...Mostly cloudy with periods of rain showers through this afternoon across the region. Widespread rainfall is expected this evening and night at all terminals which may briefly reduce cigs and vis. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 91/89/89
Hazardous weather outlook, Mar 21, 2:41 AM PDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 241 AM PDT Wed Mar 21 2018 NVZ030-031-033>041-212300- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 241 AM PDT Wed Mar 21 2018 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and tonight. Valley rain and mountain snow showers will spread across northern Nevada today, then spread into central Nevada tonight. Only light to moderate showers are expected. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Rainfall intensity will increase on Thursday and continue Thursday night. Many areas will receive a third to one half inch of rainfall, with localized areas up to 1 inch. With snow levels above 8500 feet much of this rain will be falling on snow which will accelerate snow melt. In addition to the rain strong gusty south winds of 20 to 30 mph with gusts to 45 mph are expected on Thursday. Minor overland flooding is possible from the expected rain, saturated soils from recent snowmelt, and the rapid snow melt from the mid slopes of mountain ranges. Significant flooding is not expected, but secondary dirt roads could see minor flooding and become muddy and impassable. Also, any stream exiting the higher terrain could see increased cold and swift flows. Use caution and plan accordingly if recreating or traveling in the backcountry or on rural roads. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.